MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1001780-HC
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery.The hi-torque (ht) balance middleweight (bmw) hydro guide wire was advanced and a non-abbot stent was implanted.However, the distal tip of the guide wire got stuck with the implanted stent and the guide wire could not be removed.The physician intentionally fractured about 20mm from the proximal end of the device and the rest of the guide was left in the patient while an intra-aortic balloon pump (iabp) was placed.The patient was transferred to another facility wherein surgery was performed to remove the rest of the device.Nothing remained in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- failure to follow steps / instructions.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that when the guide wire met resistance during removal, the wire was cut.It should be noted that the hi-torque guide wires for ptca, pta, stents instructions for use states: ¿do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, the deviation was a response to the reported difficulty during removal.The investigation determined the reported difficulties and treatments appear to be related to the operational context of the procedure.It was reported that after the deployment of a stent, the guide wire interacted with the deployed stent, resulting in resistance during removal.In response to the difficulty during removal, the physician cut the wire, resulting in the reported material separation.The separated portion of the wire was surgically removed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6 correction: medical device problem code 1562 removed.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20591547
Report Number2024168-2024-12861
Device Sequence Number6529197
Product Code DQX
UDI-Device Identifier08717648025969
UDI-Public(01)08717648025969(17)260531(10)4060671
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1001780-HC
Device Catalogue Number1001780-HC
Device Lot Number4060671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC STENT.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown